I'm so sorry about
the coumadin affecting you like this. Did they change the dose? What about
involving, maybe, a second opinion on the treatment of the clot. Is there a reason why they didn't feel they could take care of it surgically while it was in a sort of safe area? I know you have great docs, but even they get burned out sometimes. I just wish they could have come up with something better, but I'm not a doc and you are so complicated medically. It just seems that coumadin and your current blood problem woudln't be a good mix, since you have some abnormal blood cells anyway, I think (is that right?) and then to thin it out more would leave you fewer working blood cells. When I got too much thyroid medicine my blood got real thin and I kept falling over and was real dizzy and had trouble walking, not as bad as yours, but they ran a couple bags of Iv solution through me to get out the excess medicine then lowered the dose. I just feel like sending you home with such a risk of falling. Maybe you should go to the ER if you keep feeling so bad and they don't fix it, I mean fix it. I know the last thing you want to do is p*** off your docs, but maybe a second evaluation on this if possible would be good. I just feel like they are sort of throwing up their hands, which is ridiculous, and I hope that's not the case. I just want you to be better and you don't need this added, really scary horrible debilitating problem when you are finally home. Well I will pray for you and your family through this rough time and I really think that there may be a way they can treat you better without giving you more meds other than the coumadin, at least I wish that for you. They also need to take into account that you may need a lower dose due to liver and kidney damage or other problems-- a lot of docs do not even bother to think, they just prescribe what they always give everyone and we are not all alike. And maybe one of your other meds is making it too strong, unless they want you like this, very prone to bleeding. Have you checked to see if any of your other meds is making the coumadin too strong? The pharmacy knows all that.
And on the bone marrow transplant, I know two people who had that and were terminally ill at the same time with very acute hepatitis C and probably other stuff and made it through fine and went into total remission on their cancer. Their odds weren't good either, but the docs always cover their butts, so giving you over 50/50 is good. My stepmom, who has multiple myeloma had a stem cell transplant and she is doing great, she has a portacath too but hasn't had any problems. She urges everyone to go to a place that is state of the art in cancer, to go to good cancer treatment centers-- they help, and to go to a medical center that not only knows about
cancer but can really treat it and all the rest of your conditions. It sounds like you are at best they have, so that wouldn't be an issue. She said they do so many stem cell transplants it was like an assembly line, so she wasn't scared, she was amazed. Well, sending good thoughts and wishes your way and I know you can get through this because you've got to be tough as nails by now. It's like you're on the front line in a war but with your own body. I really wish you could get a break.
--Doctors are men who prescribe medicines of which they know little, to cure diseases of which they know less in human beings of whom they know nothing.--Voltaire (1694-1778)
Ills--Sjogrens-Lupus-like AI Disease, Hashis, Vitiligo, spinal stenosis/fusion with plate, salivary/lymphectomies, Diabetes, NAFLD, COPD, RLS, neuropathy, trigonitis, hystero, diffuse brain atrophy
Meds--Plaquenil, Evoxac, Metformin, Synthroid, HCTZ, Estradiol patch, Prosed, Klonopin, Soma, Ultram, Vicodin, Restasis, Albuterol,steroid injections, Protopic & Triamcinolone Acetonide ointments